Arimidex - morning or evening

JoannieJoannie Member Posts: 112
When does it seem to be the best time of the day to take Arimidex. I have them sitting on my table, I am just staring at them and dreading starting them, I don't think I am only on this thought.
Does anyone have any comforting feedback regarding this horrid tablet? 
Also any feedback good, bad or otherwise on opinions of generic versus brand name of Arimidex.


Comments

  • Hopes_and_DreamsHopes_and_Dreams Gold CoastMember Posts: 649
    Hello @Joannie, you are most definitely not alone!  I had my box of Arimidex sitting on the kitchen bench for 2 weeks.  I had done the Google thing and read up on every horrible side effect and dreaded taking the first tablet. In the end I went to my GP for reassurance (as if I had a choice!). 
    He said exercise was very important and also gave me a few tips to balance out possible side effects. Apparently B12 is helpful. I was already getting a B12 shot every 2 months, so I keep that up. I take 2 calcium and 2 glucosamine tablets daily plus a glass of soluble magnesium.  Once a week I take a 25,000iu compounding prescription for Vit D.
    I take my Arimidex in the morning after breakfast along with all the other pills. In a teaspoon of yogurt as those big chalky ones make me gag!!
    I’m 14 months in and so far so good.  I do have a little joint stiffness but that eases with the more exercise I do.
    Yes, there are some hot flushes but I figure at 56 I would be getting those anyway! Not so bad.
    Loss of bone density scares me but I have regular scans and I know there is treatment.
    We are all different and some of the ladies take theirs when going to bed.  Find what works for you - it may be trial and error.
    i haven’t used a generic brand.  What I am taking is working OK for me so I’m not game to make a change.  I know some who have tried another brand and found it didn’t agree with them.
    The active ingredients are the same but the base or binding ingredients may be different.
    Starting an AI is scary - it’s just another challenge we have to deal with in this horrible disease.  Good luck Joannie, I hope you are one of the lucky ones with minimal problems.
    take care, Jane x
  • JanineGJanineG Melbourne (west)Member Posts: 85
    Hi Joanie I take mine in the morning. I changed to Anastrazole FBM brand as profits are divided between the BCNA and research so it actually makes me feel good taking them. ( funny the comfort we give ourselves)! I've been on them for 10 months. Yes my joints hurt and I'm terribly stiff after sitting or laying down for a while. Panadol Osteo and magnesium and stretching helps. Physically I'm not myself but mentally I'm me. So I celebrate each pack I get as one less I have to take. If they work I'm greatfull. Good luck Joanie, the hardest part is starting xo
  • JoannieJoannie Member Posts: 112
    edited October 18
    @Hopes_and_Dreams @JanineG I started the Arimidex tablets yesterday morning.  Thanks for your feedback, I hope I can tolerate it OK.  I already get some muscle aches and pains probably to do with chemo and also my age.  
  • Hopes_and_DreamsHopes_and_Dreams Gold CoastMember Posts: 649
    Well done Joannie!  We all understand the courage that took! Wishing you all the best.  Jane xx
  • JanineGJanineG Melbourne (west)Member Posts: 85
    Good on you Joannie
  • JoannieJoannie Member Posts: 112
    Thanks ladies.
  • Gemini19Gemini19 Member Posts: 2
    edited November 20
    I'm so glad to read that other people felt like i did! I did NOT want to take Anastrazole or anything! So i had them sitting on the kitchen bench for 2 weeks before I took the first one - 2 weeks after i finished 4 weeks of radiation. I have been on them nearly 2 weeks and haven't noticed any major side effects YET but i know it is very early days. I already have joint pain from arthritis (have 2 TKRs in the last 3 years) so knowing if it arthritis or the drug is difficult. I take Panadol Osteo regularly and thanks for the reminder about magnesium, Janine G. I am constantly tired and have been for years so, again, don't know what might be usual and what might be the drug. I make sure i have the tablets in the morning with food to try to avoid any possible nausea. I'm motivated to do more exercise and activity from what people have said here! I'm hoping that i will successfully navigate this journey with minimal impact from the drug! It's been good to read your experiences on this forum - thanks.
  • RomlaRomla AdelaideMember Posts: 415
    Whilst on another AI had same fear and reluctance to start taking it. Thus far for me am managing but yes I have had side effects - the most worrying was the almost trebling of my cholesterol. If it helps these are the supplements I take to counter bone thinning and joint pain - 2 Caltrate Bone Health daily ( 1 morning 1 late afternoon) which as well as Calcium and Vit D also contains Magnesium and other stuff to help my bones. On advice from my oncologist I take 1. Krill oil tablet daily for joint pain ( that’s all he advised although the chemist recommended panadol osteo which I have yet to take/need)I will not take statins again to lower cholesterol as they caused problems for my thinking/ communication- I thought after 6 months on them I had dementia- 3 weeks off them I was back to normal so now just take low dose aspirin. I find a daily 1 hour walk a great help - some days it’s not easy but find after a while I can walk thru it.I also do a gentle stretch/balance class twice a week which involves light weights.Further have done 5 weeks of the free 8 week YWCA Encore hydrotherapy program which I enjoy being in a big warm pool as well as meeting other bc ladies - it can be done up to 4 times at any stage post bc diagnosis ( including years later) as long as 12 weeks post surgery.Finally I was already osteoporotic and had had a fracture so have 6 monthly Prolia injections.In a nutshell I cannot emphasise enough the value exercise has brought to me whilst on these tablets - I have never been keen on exercise and it’s not always easy but it makes a big difference to my physical and emotional well-being. I have been on Letrozole for 4+ months and will persist as that also seems to be the key as many on this blog have said the body adapts. In the hope this my help.
  • RomlaRomla AdelaideMember Posts: 415
    Out of interest the side effects I have had are joint pain , hot flushes , high cholesterol and a tendency towards the blues. I no longer drink aerated drinks on advice of specialist as it contributes to bone thinning .I don’t think it makes a difference when you take an AI just that we do take it daily
  • iserbrowniserbrown Regional VictoriaMember Posts: 1,714
    My Onc suggests Panadol Osteo for joint pain and I find it sure helps
  • melclaritymelclarity Member Posts: 2,465
    Hey Joannie, (love the name, it was my Mums) :)

    I've been on an AI 2 years roughly, I definitely didnt have major apprehension in taking it, as in the symptoms are niggly and annoying, but not major that I worried about. I did find joint stiffness and pain on Arimidex so this year they switched me to Aromasin, well its pretty much the same, so I just put up with it. On a bad day panadol osteo does the trick and all my stretching exercises from my Exercise Physiologist helps too. I found no difference morning or night taking it either, was all the same. It takes a few weeks to kick in. I even did a trial off it for 6 weeks and kept a diary as per my Oncologists request. I was better off it, BUT after seeing my Surgeon last week, he said it reduces my risk of recurrence by 40-50% what? ok so I have no problem taking it. I also think too its a combination of chemo side effects and menopause then throw in the AI that cause the symptoms. 

    I also take Magnesium in water daily, Vit D, C and Caltrate, the magnesium absolutely helps. xx Melinda 
  • JoannieJoannie Member Posts: 112
    I have been taking the Arimidex tablets now since 17 October, and I have not experienced anything too bad.  I still get the same aches and pains in my legs whilst trying to sleep, and I wake up during the night from this!  I have a feeling this is left over from chemo!  I am taking a magnesium tablet at night time now, instead of in the morning, so hoping this will improve over time.  
    @melclairty your Mum's name is nice (God rest her soul).  However Joannie is not my real name, it is a variation of my name. :)
    Thanks everyone for your comments and support.
Sign In or Register to comment.